MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft perforation occurred.The target lesion was located in the left superficial femoral artery.After insertion of a non-bsc guide wire, a 4.0x220x90 (4f) sterling balloon catheter was advanced for dilation.However, during imaging, the wire appeared to be coming out of the device.The device was removed and was inflated outside of the patient.It was then noted that the catheter had three holes.The procedure was completed with another of the same device.No patient complications were reported and patient status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: received product consisted of a sterling otw balloon catheter.The balloon was loosely folded with blood in the balloon and the inflation lumen (shaft).The tip, balloon, inner/outer shaft and port/exit notch were microscopically and visually inspected.Inspection revealed pinholes in the balloon material located 5cm, 10cm, and 12cm from the tip of the device.Inspection of the rest of the device found no other damage or irregularities.The sterling device was attached to an inflation device (filled with water), and when positive pressure was applied, the device leaked from the pinholes.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8545118
Report Number2134265-2019-04253
Device Sequence Number19443808
Product Code LIT
UDI-Device Identifier08714729860327
UDI-Public08714729860327
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2019
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0022227531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer05/10/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1